Alert archive / California / Frost Advisories in 2014
Frost Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 16, 2014, 1:30 PM PST for San Bernardino County, California. It took effect at Nov 17, 2014, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 1:30 PM PST (21:30 UTC)
- In effect from
- Nov 17, 2014, 12:00 AM PST
- Expired
- Nov 17, 2014, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS76 KSGX 162130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST SUN NOV 16 2014 ...PERIODS OF STRONG GUSTY SANTA ANA WINDS THROUGH MONDAY... ...AREAS OF FROST TONIGHT IN THE HIGH DESERT... .A STRONG SURFACE RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING VERY DRY AIR TO THE REGION AS WELL AS AREAS OF STRONG AND GUSTY NORTHEAST WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH MONDAY. THESE WINDS WILL CONTINUE TO SPREAD INTO SAN DIEGO COUNTY THIS EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. WEAKER GUSTY NORTHEAST WINDS WILL CONTINUE FOR MONDAY NIGHT INTO TUESDAY. IN THE HIGH DESERTS...VERY COLD CONDITIONS WILL DEVELOP AS THIS VERY DRY AIR MASS COMBINES WITH LIGHT WINDS TO ALLOW FOR VERY GOOD RADIATIONAL COOLING TONIGHT. CAZ050-058-170600- /O.EXT.KSGX.HW.W.0013.141116T2130Z-141117T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 130 PM PST SUN NOV 16 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST MONDAY... HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST MONDAY. * WINDS...NORTHEAST 20 TO 30 MPH...WITH GUSTS TO 55 MPH. GUSTS TO NEAR 70 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...THROUGH MONDAY MORNING...WITH THE STRONGEST WINDS OCCURRING LATE TONIGHT INTO MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * VISIBILITY...LOCALLY DOWN TO A MILE IN BLOWING DUST. * REPORTS...STRONGEST WIND GUSTS TODAY AS OF 1 PM: 59 MPH AT CRESTWOOD IN THE SAN DIEGO MOUNTAINS. 49 MPH AT CAMPO IN THE SAN DIEGO MOUNTAINS. 48 MPH AT SILL HILL IN THE SAN DIEGO MOUNTAINS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-055>057-061-170600- /O.CON.KSGX.HW.W.0013.000000T0000Z-141117T2000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 130 PM PST SUN NOV 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY... HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH...WITH GUSTS TO 55 MPH. LOCAL GUSTS TO 65 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...THROUGH MONDAY MORNING...WITH A SECONDARY PEAK LATE TONIGHT AND MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * VISIBILITY...LOCALLY DOWN TO A MILE IN BLOWING DUST. * REPORTS...STRONGEST WIND GUSTS TODAY AS OF 1 PM: 76 MPH AT PLEASANTS PEAK IN THE SANTA ANA MOUNTAINS. 62 MPH AT FREMONT CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 57 MPH AT HIGHLAND SPRINGS IN THE INLAND EMPIRE. 48 MPH AT EL CARISO IN THE SANTA ANA MOUNTAINS. 48 MPH AT RIMFOREST IN THE SAN BERNARDINO COUNTY MOUNTAINS. 46 MPH AT ONTARIO AIRPORT IN THE INLAND EMPIRE. 45 MPH AT HEAPS PEAK IN THE SAN BERNARDINO COUNTY MOUNTAINS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST WILL REDUCE VISIBILITY. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-170600- /O.NEW.KSGX.FR.Y.0002.141117T0800Z-141117T1500Z/ APPLE AND LUCERNE VALLEYS- 130 PM PST SUN NOV 16 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST MONDAY. * LOCATION...THE HIGH DESERT. * TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO MID 30S. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PALMER
3 follow-up statements
605 WWUS76 KSGX 170322 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 722 PM PST SUN NOV 16 2014 ...PERIODS OF STRONG GUSTY SANTA ANA WINDS THROUGH TUESDAY... ...HIGH WIND WARNING CANCELLED... ...AREAS OF FROST TONIGHT IN THE HIGH DESERT... .A STRONG SURFACE HIGH PRESSURE CENTER OVER THE GREAT BASIN WILL CONTINUE TO BRING VERY DRY AIR TO THE REGION...AS WELL AS AREAS OF GUSTY NORTHEAST TO EAST WINDS ACROSS PORTIONS OF SOUTHERN CALIFORNIA THROUGH TUESDAY. IN THE HIGH DESERTS...VERY COLD CONDITIONS WILL DEVELOP OVERNIGHT AS THIS VERY DRY AIR MASS COMBINES WITH LIGHT WINDS TO ALLOW TEMPERATURES TO DROP TO AROUND THE FREEZING MARK. CAZ042-048-055-057-061-171200- /O.CAN.KSGX.HW.W.0013.000000T0000Z-141117T2000Z/ /O.NEW.KSGX.WI.Y.0051.141117T0322Z-141117T2200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY- 722 PM PST SUN NOV 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH. * TIMING...THROUGH MONDAY AFTERNOON. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW THE CAJON PASS. * REPORTS...STRONGEST WIND GUSTS TODAY AS OF 1 PM: 76 MPH AT PLEASANTS PEAK IN THE SANTA ANA MOUNTAINS. 62 MPH AT FREMONT CANYON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 57 MPH AT HIGHLAND SPRINGS IN THE INLAND EMPIRE. 48 MPH AT EL CARISO IN THE SANTA ANA MOUNTAINS. 48 MPH AT RIMFOREST IN THE SAN BERNARDINO COUNTY MOUNTAINS. 46 MPH AT ONTARIO AIRPORT IN THE INLAND EMPIRE. 45 MPH AT HEAPS PEAK IN THE SAN BERNARDINO COUNTY MOUNTAINS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-171200- /O.CAN.KSGX.HW.W.0013.000000T0000Z-141117T2000Z/ /O.NEW.KSGX.WI.Y.0051.141117T0322Z-141118T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 722 PM PST SUN NOV 16 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST 20 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH BELOW WIND FAVORED CANYONS AND FOOTHILL AREAS. * TIMING...THROUGH TUESDAY AFTERNOON. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * REPORTS...STRONGEST WIND GUSTS TODAY AS OF 1 PM: 59 MPH AT CRESTWOOD IN THE SAN DIEGO MOUNTAINS. 49 MPH AT CAMPO IN THE SAN DIEGO MOUNTAINS. 48 MPH AT SILL HILL IN THE SAN DIEGO MOUNTAINS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...WINDS WILL TURN BACK ONSHORE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-170430- /O.CAN.KSGX.HW.W.0013.000000T0000Z-141117T2000Z/ RIVERSIDE COUNTY MOUNTAINS- 722 PM PST SUN NOV 16 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. $$ CAZ060-171200- /O.CON.KSGX.FR.Y.0002.141117T0800Z-141117T1500Z/ APPLE AND LUCERNE VALLEYS- 722 PM PST SUN NOV 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST MONDAY... * LOCATION...THE HIGH DESERT. * TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO MID 30S. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND CROPS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FREEZING CONDITIONS ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNATTENDED. && $$ JAD
372 WWUS76 KSGX 171029 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 229 AM PST MON NOV 17 2014 ...PERIODS OF GUSTY SANTA ANA WINDS THROUGH TUESDAY... ...AREAS OF FROST EARLY THIS MORNING IN THE HIGH DESERT... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL BRING PERIODS OF GUSTY SANTA ANA WINDS INTO TUESDAY. WITH A COLD...DRY ATMOSPHERE IN PLACE EARLY THIS MORNING...TEMPERATURES IN THE UPPER DESERTS WILL FALL INTO THE UPPER 20S TO MID 30S FOR A FEW HOURS AROUND SUNRISE WITH AREAS OF FROST. CAZ055-061-171130- /O.CAN.KSGX.WI.Y.0051.000000T0000Z-141117T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-COACHELLA VALLEY- 229 AM PST MON NOV 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST WINDS WILL CONTINUE TODAY WITH STRONGEST GUSTS TO AROUND 40 MPH AT TIMES. $$ CAZ060-171700- /O.EXT.KSGX.FR.Y.0002.000000T0000Z-141117T1700Z/ APPLE AND LUCERNE VALLEYS- 229 AM PST MON NOV 17 2014 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE...WILL DROP TO THE UPPER 20S TO MID 30S FOR A FEW HOURS AROUND SUNRISE FOR WIND SHELTERED LOCATIONS WITH AREAS OF FROST. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND CROPS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FREEZING CONDITIONS ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNATTENDED. && $$ CAZ050-058-172230- /O.EXT.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 229 AM PST MON NOV 17 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS THIS MORNING...AND AGAIN LATE TONIGHT INTO TUESDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-172230- /O.EXT.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 229 AM PST MON NOV 17 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST TUESDAY. * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS THIS MORNING...AND AGAIN LATE TONIGHT INTO TUESDAY MORNING. * LOCATION...BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-057-172200- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141117T2200Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 229 AM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW THE CAJON PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
865 WWUS76 KSGX 171655 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST MON NOV 17 2014 UPDATED FOR THE EXPIRATION OF THE FROST ADVISORY ...PERIODS OF GUSTY SANTA ANA WINDS THROUGH TUESDAY... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL BRING PERIODS OF GUSTY SANTA ANA WINDS INTO TUESDAY. CAZ060-171800- /O.EXP.KSGX.FR.Y.0002.000000T0000Z-141117T1700Z/ APPLE AND LUCERNE VALLEYS- 855 AM PST MON NOV 17 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST TODAY. LOW TEMPERATURES FELL INTO THE UPPER 20S AND LOW 30S ACROSS THIS HIGH DESERTS THIS MORNING. $$ CAZ042-057-172200- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141117T2200Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 855 AM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLSAND BELOW THE CAJON PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-180100- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 855 AM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS THIS MORNING...AND AGAIN LATE TONIGHT INTO TUESDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-180100- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 855 AM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS THIS MORNING...AND AGAIN LATE TONIGHT INTO TUESDAY MORNING. * LOCATION...BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 16, 9:30 AM PST, 4 hours earlier.
Area forecast discussion, Nov 16, 9:30 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN NOV 16 2014
.SYNOPSIS...
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY
NORTHEAST WINDS INTO MONDAY...WITH WEAKER WINDS CONTINUING INTO
TUESDAY. HIGH TEMPERATURES WILL COOL FOR INLAND AREAS AND WARM
TOWARDS THE COAST TODAY...WITH WARMER CONDITIONS FOR MOST AREAS ON
MONDAY AND TUESDAY. ONSHORE FLOW WILL RETURN ON WEDNESDAY AND
PREVAIL THROUGH THE END OF THE WEEK...WITH COOLING AND A RETURN OF
NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. A LOW PRESSURE SYSTEM
MOVING INLAND ACROSS CALIFORNIA LATE FRIDAY AND EARLY SATURDAY COULD
BRING PRECIPITATION.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE DISTURBANCE DIVING ACROSS
THE DESERT SOUTHWEST THIS MORNING...WITH A HIGH AMPLITUDE RIDGE OF
HIGH PRESSURE ALONG THE WEST COAST. THE COLD AIR ADVECTION
ASSOCIATED WITH THIS DIGGING DISTURBANCE WILL BRING COOLER
CONDITIONS TO THE MOUNTAINS AND DESERTS TODAY. HOWEVER...SANTA ANA
WINDS WILL AID IN SOME WARMING WEST OF THE MOUNTAINS...ESPECIALLY
NEAR THE COAST... AT THIS TIME...THE SURFACE GRADIENTS ARE ON THE
RISE...WITH THE SAN DIEGO TO TONOPAH GRADIENT UP TO -10.6 MBS...BUT
TRENDING A LITTLE WEAKER THAN WHAT THE MODELS WERE SHOWING FOR THIS
TIME. THE STRONG AND GUSTY NORTHEAST WINDS ALSO STARTED TO SURFACE
AROUND 5 AM OVER OUR NORTHERN AREAS...WITH THE STRONGEST WINDS THUS
FAR OCCURRING IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. SOME
BLOWING DUST HAS BEEN REPORTED IN THE INLAND EMPIRE AS WELL...SO
UPDATED THE FORECAST THIS MORNING TO INCLUDE AREAS OF BLOWING DUST.
THESE WINDS WILL SHIFT SOUTHWARD THROUGH THE DAY...AND ARE ACTUALLY
STARTING TO APPEAR IN THE SAN DIEGO COUNTY MOUNTAINS...WITH SILL
HILL ALREADY GUSTING TO 41 MPH. FOR NOW...THINK THAT THE STRONGEST
WINDS IN SAN DIEGO COUNTY WILL STILL BE LATE TONIGHT AND EARLY
MONDAY...AS THESE WINDS SHOULD WEAKEN A BIT LATER TODAY BEFORE
INCREASING AGAIN TONIGHT...BUT WILL NEED TO WATCH THEM THIS
MORNING.
THE ONLY OTHER CONCERN BESIDES THE WINDS AND DRY WEATHER WILL BE
WITH THE COLD OVERNIGHT TEMPERATURES DEVELOPING. IN FACT...THE HIGH
DESERT MAY NEED A FROST ADVISORY TONIGHT...GIVEN THE CURRENT
FORECAST. HOWEVER...A THIN LAYER OF HIGH CLOUDS WILL CONTINUE TO
FILTER ACROSS THE AREA...WHICH MIGHT HELP MODERATE TEMPERATURES A
BIT...SO WILL NEED TO TAKE A CLOSER LOOK WITH THE AFTERNOON
PACKAGE. THE WIND SHELTERED VALLEY LOCATIONS MAY ALSO FLIRT WITH
SOME CHILLY TEMPERATURES TONIGHT...BUT IT SHOULD NOT BE QUITE AS
COLD IN THESE AREAS. THE REAL CONCERN FOR THE VALLEYS MAY OCCUR
MONDAY NIGHT...WHEN THE WINDS WEAKEN. OTHERWISE...EXPECT A WARMING
TREND TO OCCUR ON MONDAY AND TUESDAY.
THE EXTENDED MODELS CONTINUE TO SHOW A TROUGH OF LOW PRESSURE MOVING
INLAND ALONG THE WEST COAST FOR WEDNESDAY. ANY MOISTURE ASSOCIATED
WITH THIS SYSTEM WILL STAY WELL TO OUR NORTH...BUT ONSHORE FLOW AND
COOLER CONDITIONS WILL RETURN ACROSS SOUTHERN CALIFORNIA. THE
MARINE LAYER WILL ALSO REDEVELOP ALONG THE COAST...WITH SOME PATCHY
DENSE FOG POSSIBLE ALONG THE IMMEDIATE COAST. ALTHOUGH A WEAK
TRANSITORY RIDGE WILL MOVE ACROSS SOUTHERN CALIFORNIA ON
THURSDAY...ANOTHER TROUGH WILL TAKE AIM AT CALIFORNIA ON FRIDAY.
THE MODELS CONTINUE TO VARY WITH THE TRACK...TIMING...AND STRENGTH
OF THIS SYSTEM...WITH THE LATEST 12Z GFS NOW THE MOST PROGRESSIVE
AND NOT VERY FAVORABLE FOR PRECIPITATION. ANOTHER DISTURBANCE WILL
THEN MOVE INLAND ACROSS NORTHERN CALIFORNIA FOR SATURDAY...WITH A
SOMEWHAT MOIST NORTHWESTERLY FLOW ALOFT OVER SOUTHERN CALIFORNIA.
OUR CURRENT FORECAST SHOWS A SLIGHT CHANCE FOR FRIDAY AND
SATURDAY...BUT CONFIDENCE IS LOW AS TO WHETHER OR NOT THIS WILL
ACTUALLY HAPPEN. HIGH PRESSURE THEN REBUILDS OVER THE REGION FOR
SUNDAY...WITH DRY AND WARMER CONDITIONS DEVELOPING ONCE AGAIN.
&&
.AVIATION...
161600Z...COAST/VALLEYS/COASTAL MOUNTAIN SLOPES...VARIABLE CLOUDS
ABOVE 15000 FT MSL THROUGH MON MORNING. LLWS AND MOD-SVR
UDDFS...ALONG WITH AREAS OF N-NE SURFACE WINDS 15-30 KT WITH GUSTS
30-50 KT... HAVE DEVELOPED BELOW/THROUGH PASSES/CANYONS IN ORANGE
COUNTY AND THE INLAND EMPIRE...INCLUDING AT KONT AND KSNA. GUSTY NE
TO E WINDS WILL GRADUALLY SPREAD SOUTH INTO THE SAN DIEGO COUNTY
FOOTHILLS AND INLAND VALLEYS BY 18Z. WINDS WILL WEAKEN SLIGHTLY THIS
EVENING BUT CONTINUE THROUGH MONDAY.
DESERT MTN SLOPES/DESERTS...VARIABLE CLOUDS ABOVE 15000 FT MSL
THROUGH MON MORNING. VIS UNRESTRICTED EXCEPT FOR LOCAL 3-5SM IN
BLDU/HZ IN THE DESERTS THROUGH THIS AFTERNOON. N/NE WINDS 15-30 KT
WITH GUSTS 30-50 KT WILL DEVELOP IN THE FAR NORTHERN COACHELLA
VALLEY. LLWS POSSIBLE VCNTY KPSP AT TIMES THIS MORNING. WINDS WILL
GRADUALLY WEAKEN IN THE DESERTS THIS AFTERNOON WITH LIGHT WINDS
TONIGHT.
&&
.MARINE...
800 AM...ISOLATED NE WIND GUSTS TO 20 KT POSSIBLE OVER THE FAR
NORTHERN COASTAL WATERS THIS MORNING INTO THE EARLY AFTERNOON.
OTHERWISE NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH THURSDAY.
&&
.FIRE WEATHER (FROM PREVIOUS DISCUSSION)...
A RED FLAG WARNING WILL GO INTO EFFECT FOR THE MOUNTAINS/FOOTHILL/
VALLEYS OF SAN BERNARDINO AND ORANGE COUNTIES BEGINNING AT 10
AM...THEN FARTHER SOUTHWARD INTO SAN DIEGO COUNTY THIS EVENING AND
CONTINUE INTO MONDAY DUE TO STRONG GUSTY SANTA ANA WINDS AND LOW
HUMIDITIES. FRO SAN BERNARDINO AND ORANGE COUNTIES...THE STRONG
GUSTY NORTHEAST WINDS WILL DEVELOP SUNRISE WITH HUMIDITIES FALLING
TO CRITICAL THRESHOLDS DURING THE MORNING. THE DRYING AND GUSTY
WINDS WILL SPREAD SOUTHWARD INTO RIVERSIDE AND SAN DIEGO COUNTIES
DURING THE AFTERNOON AND EVENING. FOR SAN BERNARDINO AND ORANGE
COUNTIES...THE WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS
TODAY. LOWEST DAYTIME HUMIDITIES OF 5 TO 10 PERCENT WITH POOR
OVERNIGHT RECOVERY. LOW HUMIDITIES ARE EXPECTED TO CONTINUE INTO
TUESDAY...BUT WITH WEAKENING NORTHEAST WINDS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL NOON PST MONDAY FOR THE COACHELLA
VALLEY...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS AND FOOTHILLS.
RED FLAG WARNING FROM 8 PM THIS EVENING TO 8 PM PST MONDAY FOR
THE RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO
RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST...SAN
DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST.
RED FLAG WARNING UNTIL 8 PM PST MONDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO COUNTY
MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY
RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST...
SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT
OF THE CLEVELAND NATIONAL FOREST.
HIGH WIND WARNING FROM 8 PM THIS EVENING TO NOON PST MONDAY FOR
THE SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...TS
FIRE WEATHER...17In the hours before
Local storm report, Nov 16, 11:56 AM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 AM PST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM NON-TSTM WND GST 8 N PORTOLA HILLS 33.80N 117.62W
11/16/2014 M76 MPH ORANGE CA MESONET
MESONET STATION PLEASANTS PEAK /EW3131/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Nov 16, 12:01 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1201 PM PST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM NON-TSTM WND GST 6 ENE TUSTIN FOOTHILLS 33.81N 117.71W
11/16/2014 M62 MPH ORANGE CA MESONET
MESONET STATION FREMONT CANYON /FRCC1/
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Nov 16, 12:07 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1207 PM PST SUN NOV 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM NON-TSTM WND GST 4 SSE BEAUMONT 33.88N 116.95W
11/16/2014 M57 MPH RIVERSIDE CA MESONET
MESONET STATION HIGHLAND SPRINGS /HSGC1/
&&
NWS SAN DIEGO CA
IRIS SYSTEMNearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.